MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.During preparation of a 2.50mm x 12mm emerge balloon catheter, it was noticed that the hypo tube portion of the balloon was not straight and looked almost line an "s".It was also noticed that there was a fracture on the shaft.The procedure was completed with no patient complications reported.
 
Additional Manufacturer Narrative
B3 date of event: used the first day of the month of bsc aware date since event date was not provided.
 
Additional Manufacturer Narrative
B3 date of event: used the first day of the month of bsc aware date since event date was not provided.Device evaluated by mfr.: the returned product consisted of an emerge mr balloon catheter.The device was visually and microscopically examined.There were no fluids in the device, and the balloon was tightly folded.There was separation of the guidewire at the proximal end of the bicomponent weld.The guidewire lumen was stretched for a length of 1mm, 2mm distal from the separation.There were numerous bends to the distal portion of the shaft from rapid port exchange to the tip of the device.Also, media depicted a separation from the guidewire lumen within the inflation lumen at the bicomponent weld area, with numerous bends visible to the shaft which confirms the reported events and aligns with the analysis.Product analysis confirmed the reported events, as there was guidewire lumen separation from the device and numerous bends to the shaft of the device.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17375505
Report Number2124215-2023-36322
Device Sequence Number3715582
Product Code LOX
UDI-Device Identifier08714729806103
UDI-Public08714729806103
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0031221986
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date07/22/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown